MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA LCP 2-COL DSTL RAD PL 6HH/3HS/LT KIT-STERILE; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA LCP 2-COL DSTL RAD PL 6HH/3HS/LT KIT-STERILE; PLATE, FIXATION, BONE
Model Number 02.111.631KS
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during distal radius open reduction internal fixation (orif), the nurse presented the surgeon with an expired sterile boxed implant.The implant was placed inside the patient for positioning but was not fixed with screws.The implant was removed from the sterile field once the past expiration was realized.The devices were removed easily.Medical intervention is done with prophylactic antibiotics administered and antibiotic wash out.The patient had just undergone a bi-polar hip procedure immediately preceding the distal radius orif, in which the expired implant was introduced to the field.The procedure was successfully completed with a sixty (60) minute surgical delay.The patient outcome is unknown.This report is for one (1) 2.4mm va lcp 2-col dstl rad pl 6hh/3hs/lt kit-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4, h6: manufacturing location: parts kitted and sterilized by: lake region medical / inspection and release by: monument, release to warehouse date: 07-mar-2017, expiration date: 31-jan-2020, part number: 02.111.631ks, 2.4mm va lcp 2-col dstl rad pl 6hh/3hs/lt kit-sterile, lot number: h286892 (sterile), lot quantity: 115.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance received from lake region dated 27-feb-2017 was reviewed and determined to be conforming.Note: there was no certificate of (sterility) processing included in this dhr but the certificate supplied by lake region attests to acceptable sterilization.This lot met all visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA LCP 2-COL DSTL RAD PL 6HH/3HS/LT KIT-STERILE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9865224
Report Number2939274-2020-01453
Device Sequence Number3040744
Product Code HRS
UDI-Device Identifier10886982261571
UDI-Public(01)10886982261571
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number02.111.631KS
Device Catalogue Number02.111.631KS
Device Lot NumberH286892
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR